Going through opiate withdrawal is a not an easy battle to win. Aside from the emotional and psychological struggle that you are going through, you have to battle the physical symptoms that makes other patients go straight back into opiate addiction. But when you think about the possibilities of putting your and your family’s life in danger because of your addiction, going through the opiate withdrawal is such a small price to pay to get healthy and start living a new life.
Addiction to opiate medication affects your nervous system and the way that the brain responds to pain and the action of the different body parts in response to this command. Opiate medication makes the body dependent on these medications and as a result the natural body process of responding to pain is altered. Your body will no longer release endorphins to counter pain and will only look for the opiate medication.
Over time your body will become very dependent on the opiate and withdrawal of the medication will cause such adverse physical symptoms as your body responds to the absence of the drug in your body. This is why patients become even more dependent on the drug to avoid the withdrawal symptoms and because their bodies have become very dependent on the drug.
The symptoms of opiate withdrawal varies from person to person depending on how long they have been addicted to the drug. Having a better understanding of what you are in for will help you know what to expect during the withdrawal period. It is best that you seek professional help and have support from a loved one to help you get through the bad days of the opiate withdrawal so that you won’t fall back into the vicious cycle of being addicted again.
A patient going through opiate withdrawal will start to feel the following symptoms 24 hours after the absence of the drug:
- Muscle aches
- Increased eye tearing
- Constant yawning
- Runny nose
After about 2 to 3 days, you should expect the symptoms to get worse so make sure you keep yourself comfortable and that you have somebody that you can trust to help you out during this time so that you wouldn’t relapse.
- Abdominal cramps
- Chills and goose bumps
- Dilated pupils
Doctors can administer medication to help ease the physical symptoms of opiate withdrawal. The symptoms normally gets better and ease after 72 hours after the absence of the opiate medication. You should consider going through counseling to help support you on your way to complete recovery. The effects of an opiate withdrawal may be very uncomfortable and painful but it is not life threatening. Consulting a medical professional on how to best manage these symptoms before starting on the procedure will eliminate any possible complications brought about by the opiate withdrawal.